Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
B552299G

Doseage Talk... Let's Hear What Ya'll Think

Recommended Posts

Okay, so I've heard a lot of things about doseage around here and from my derm. From what I understand, the cumulative doseage is what most agree to be important. And how you get there varies greatly, but the standard dose is one milligram per kilogram of body weight a day. And the cumulative dose varie everywhere from 100 mg/kg to 175 mg/kg. When roche initally put the drug out, they advised 15-20 weeks of about 1mg/kg per day.

My derm have told me he wants to go with a cuulative dose of 150 mg/kg. My acne consisted of moderate to severe on my back and moderate cysts localized on my chin. I also have a very oily t-zone. This 150 mg/kg seemed high as I thought the normal dose most derms agreed on today was 125 mg/kg.

What doses have you guys been on, and what do you think is a good dose?

To calculate this, just calcuate your total amount of milligrams taken over your course and divide this by your body weight in killograms.

Ex. 50 mg per month x 30 days = 1500 mg/month

1500 mg x 6 months = 9000 mg

9000 mg / 60 kg (132lbs) = 150 mg/kg

Share this post


Link to post
Share on other sites

I was reading a research paper and it said that up to a limit there was not much difference between the results for high dosage and low dosage.The important thing is to reach the optimal range of total cumulative dosage.

Share this post


Link to post
Share on other sites

I was reading a research paper and it said that up to a limit there was not much difference between the results for high dosage and low dosage.The important thing is to reach the optimal range of total cumulative dosage.

That's what I've heard as well. I guess what I was asking is more of what is the optimal cumulative doseage? I've heard everywhere from 115 to 180+

Share this post


Link to post
Share on other sites

The first time I took accutane, I went up to 194mg/kg - my acne still came back. I've also read that anything beyond 150mg/kg is relatively marginal in difference i improvement.

I'm on accutane again, with a goal of approximately 150mg/kg this time around.

Share this post


Link to post
Share on other sites

The first time I took accutane, I went up to 194mg/kg - my acne still came back. I've also read that anything beyond 150mg/kg is relatively marginal in difference i improvement.

I'm on accutane again, with a goal of approximately 150mg/kg this time around.

That's interesting. I wonder why that is that getting over 150 mg/kg doesn't do any better. I believe ive read something about that as well. Thanks for the reply!

Share this post


Link to post
Share on other sites

I have a tidbit to share: according to a friend who went on accutane for mild acne (40mg twice a week), his derm told him that successfully assaulting the sebum glands, you need high dosages, which should then be taken for short period of time (due to health hazards). It actually makes sense (taking high dosages) but if the consensus is to simply meet the proper cumulative dosage according to weight, and millions have done accordingly, then that's the route we should take I guess.

Share this post


Link to post
Share on other sites

I have a tidbit to share: according to a friend who went on accutane for mild acne (40mg twice a week), his derm told him that successfully assaulting the sebum glands, you need high dosages, which should then be taken for short period of time (due to health hazards). It actually makes sense (taking high dosages) but if the consensus is to simply meet the proper cumulative dosage according to weight, and millions have done accordingly, then that's the route we should take I guess.

That's interesting! I wish they would do like clincal trials and stuff. It would be interesting to see what they found....

Share this post


Link to post
Share on other sites

i am 26 years old, asian male with chinese background, 55 kg, moderate acne. i've been on accutane for 3 cycles. the first two cycles were taken with dermatologists' assistance and products of a local skin care clinic in my country, Indonesia. not for so long and i dont really remember how much i've consumed, probably 10mg per day but only for 3 months.

I kept using their products for around 3,5 years but I felt they didnt work well anymore for the last 7-8 months. Then I tried other products (Paula's, Neutrogena spot treatment, Clear Skin clinic) which I thought they could solve my acne problems but they didnt work well and satisfying for me.

I moved on to see a dermatologist in Australia and been on accutane again for about four months now. The first 3,5 weeks I was on 20 mg/day. Doubled dosage to 40mg/day afterwards. She told me that I should be on Accutane up to four months from the first time I started the cycle under her assistance. It was because she felt satisfied with the result on my skin. I need to see her again if only I get problems with the acne in the future time

.

I personally combined the accutane with Acne.org regimen and got a excellent result with compliments from my friends. I've told my doctor about this accutane - BP combination that I used. She didnt agree with the combination but she saw how good my skin at that time.

It WORKS and I feel happy until now. crystal clear of acne.

However, last month I found worrying side effect on my body, nose bleeding. For the entire life, that time was the first time I had nose bleeding. I didnt notice it was most likely because of the Accutane until it happened for 3 times. At the moment, I'm trying to have an intermittent dosage and I don't get nose bleeding anymore. The last time I had nose bleeding was last week when I got a pimple on my face, next to my nose which was very visible to everyone and I took the Accutane.

Even it is not so serious event because many people have regular nose-bleeding experience in their life (except me), I am a bit worried with the long-term side effect on my body. My speculation of this nose-bleeding effect could be I didnt drink more water and I was exhausted/stressed at that time.

today i took accutane again after few days intermittent because i got a small zit on my forehead. finger crossed. drink more water and relax my mind...

#just_sharing_my_experience

Share this post


Link to post
Share on other sites

i am 26 years old, asian male with chinese background, 55 kg, moderate acne. i've been on accutane for 3 cycles. the first two cycles were taken with dermatologists' assistance and products of a local skin care clinic in my country, Indonesia. not for so long and i dont really remember how much i've consumed, probably 10mg per day but only for 3 months.

I kept using their products for around 3,5 years but I felt they didnt work well anymore for the last 7-8 months. Then I tried other products (Paula's, Neutrogena spot treatment, Clear Skin clinic) which I thought they could solve my acne problems but they didnt work well and satisfying for me.

I moved on to see a dermatologist in Australia and been on accutane again for about four months now. The first 3,5 weeks I was on 20 mg/day. Doubled dosage to 40mg/day afterwards. She told me that I should be on Accutane up to four months from the first time I started the cycle under her assistance. It was because she felt satisfied with the result on my skin. I need to see her again if only I get problems with the acne in the future time

.

I personally combined the accutane with Acne.org regimen and got a excellent result with compliments from my friends. I've told my doctor about this accutane - BP combination that I used. She didnt agree with the combination but she saw how good my skin at that time.

It WORKS and I feel happy until now. crystal clear of acne.

However, last month I found worrying side effect on my body, nose bleeding. For the entire life, that time was the first time I had nose bleeding. I didnt notice it was most likely because of the Accutane until it happened for 3 times. At the moment, I'm trying to have an intermittent dosage and I don't get nose bleeding anymore. The last time I had nose bleeding was last week when I got a pimple on my face, next to my nose which was very visible to everyone and I took the Accutane.

Even it is not so serious event because many people have regular nose-bleeding experience in their life (except me), I am a bit worried with the long-term side effect on my body. My speculation of this nose-bleeding effect could be I didnt drink more water and I was exhausted/stressed at that time.

today i took accutane again after few days intermittent because i got a small zit on my forehead. finger crossed. drink more water and relax my mind...

#just_sharing_my_experience

Thei nose bleed is a common side effect and due to dryness so just use a cotton swab and vaseline at night and you should be fine.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×